Alert archive / Tennessee / Special Weather Statements in 2015

Special Weather Statement, NWS Nashville, TN

July 2, 2015Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 2, 2015, 2:19 AM CDT for Trousdale County, Wilson County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 2:19 AM CDT (07:19 UTC)
Expired
Jul 2, 2015, 3:00 AM CDT
In force
41 min
Issued by
NWS Nashville, TN

Counties Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 37 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1041 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WWUS84 KOHX 020719
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT THU JUL 2 2015
 
TNZ008-009-028-029-020800-
TROUSDALE TN-SUMNER TN-MACON TN-WILSON TN-
219 AM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...EASTERN SUMNER...
TROUSDALE AND NORTHEASTERN WILSON COUNTIES UNTIL 300 AM CDT...

AT 218 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF PORTLAND TO
NEAR LEBANON...AND MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH 
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HARTSVILLE...PORTLAND...WESTMORELAND...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...TUCKERS
CROSSROADS...BETHPAGE AND OAK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3664 8610 3637 8606 3634 8610 3630 8612
      3629 8614 3626 8612 3620 8609 3619 8610
      3612 8607 3610 8639 3659 8647 3665 8635
TIME...MOT...LOC 0718Z 249DEG 19KT 3655 8640 3615 8634 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:29 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 1, 11:29 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CDT WED JUL 1 2015

.AVIATION UPDATE...FOR 06Z AVIATION FORECASTS.

SCATTERED TSTMS ARE EXPECTED TO CONTINUE DEVELOPING OVER MIDDLE
TENNESSEE FOR THE NEXT SEVERAL HOURS, LIKELY BECOMING NUMEROUS
BETWEEN 09Z AND 13Z AS SEVERAL MESO COMPLEXES SPREAD IN FROM THE
NORTHWEST.

EXPECT MAINLY MVFR CONDITIONS AT AREA TERMINALS THROUGH THE
FORECAST PERIOD, AS AIR MASS REMAINS UNSTABLE AND CONDUCIVE TO
INTERMITTENT PERIODS OF TSTMS AND CIGS BTWN 25K AND 30K FT. EACH
TERMINAL SHOULD BE ABLE TO SQUEEZE OUT AT LEAST BRIEF PERIODS OF
VFR CONDITIONS WHEN TSTMS ARE LEAST NUMEROUS, BUT IT'S HARD TO
PREDICT THOSE PERIODS WITH ANY DEGREE OF CONFIDENCE. THIS WILL BE
A DAY WHEN PILOTS WILL NEED TO KEEP AN ESPECIALLY CLOSE EYE ON
RADAR TRENDS WHEN MAKING FLIGHT PLANS, AND STAY ABREAST OF ANY AND
ALL TAF AMENDMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      82  70  80  69 /  90  80  80  60
CLARKSVILLE    80  69  80  69 /  90  90  80  50
CROSSVILLE     78  67  75  66 / 100  70  80  60
COLUMBIA       82  69  80  70 /  90  80  80  60
LAWRENCEBURG   82  69  81  69 / 100  80  80  60
WAVERLY        81  69  79  69 /  90  90  80  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jul 1, 5:14 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT WED JUL 1 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
514 PM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE...MAINLY AFTER MIDNIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO REDEVELOP ACROSS MIDDLE TENNESSEE LATER TONIGHT. A FEW STORMS
MAY BE STRONG OR SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN
ADDITION...AREAS THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE
HEAVY RAINFALL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL ACROSS ALL OF MIDDLE TENNESSEE.

A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE ACROSS
MIDDLE TENNESSEE ON THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND
STORMS AFFECTING THE AREA ON FRIDAY. A FEW STORMS MAY BE STRONG OR
SEVERE WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...AREAS
THAT SEE REPEATED THUNDERSTORM ACTIVITY MAY SEE HEAVY RAINFALL AND
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM SPOTTERS MAY BE NEEDED THURSDAY AND FRIDAY.

In the hours before

Special weather statement, Jul 2, 12:36 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT THU JUL 2 2015

TNZ027-020600-
DAVIDSON TN-
1236 AM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON COUNTY UNTIL
100 AM CDT...

AT 1235 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BELLEVUE...OR 9 MILES SOUTHWEST OF NASHVILLE...MOVING EAST AT 20
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...BRENTWOOD...FOREST HILLS...OAK HILL...BELLE MEADE...
HERMITAGE...ANTIOCH...BELLEVUE...NASHVILLE INTERNATIONAL
AIRPORT...BERRY HILL...BELLS BEND AND PERCY PRIEST LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3621 8659 3602 8659 3601 8661 3599 8662
      3597 8662 3599 8668 3601 8671 3601 8673
      3603 8678 3605 8693 3602 8699 3616 8699
TIME...MOT...LOC 0535Z 269DEG 18KT 3608 8690

SHAMBURGER
Special weather statement, Jul 2, 12:56 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 AM CDT THU JUL 2 2015

TNZ007-008-020630-
SUMNER TN-ROBERTSON TN-
1256 AM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ROBERTSON AND
NORTHWESTERN SUMNER COUNTIES UNTIL 130 AM CDT...

AT 1255 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR SPRINGFIELD...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...PORTLAND...WHITE HOUSE...MILLERSVILLE...GREENBRIER...
RIDGETOP...CROSS PLAINS...WALNUT GROVE...ORLINDA...MITCHELLVILLE AND
COTTONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3641 8643 3639 8674 3641 8675 3639 8678
      3638 8686 3655 8691 3665 8658 3664 8655
      3665 8650
TIME...MOT...LOC 0555Z 257DEG 21KT 3649 8680

SHAMBURGER
Special weather statement, Jul 2, 1:16 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 AM CDT THU JUL 2 2015

TNZ028-062-020645-
WILSON TN-RUTHERFORD TN-
116 AM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUTHERFORD AND
SOUTHWESTERN WILSON COUNTIES UNTIL 145 AM CDT...

AT 116 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WALTERHILL...OR 11 MILES NORTH OF MURFREESBORO...MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SMYRNA...LA VERGNE...WATERTOWN...WALTERHILL...RURAL HILL...MILTON...
CEDARS OF LEBANON STATE PARK AND LASCASSAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3614 8615 3591 8615 3590 8616 3594 8652
      3606 8653 3610 8652
TIME...MOT...LOC 0616Z 267DEG 26KT 3602 8643

SHAMBURGER
Local storm report, Jul 2, 2:07 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
207 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     8 WSW DICKSON           36.05N  87.51W
07/01/2015                   DICKSON            TN   FACEBOOK

            DELAYED REPORT. BARN ROOF BLOWN OFF ON MANLEY LOOP.

1143 AM     TSTM WND DMG     4 NNE DICKSON           36.13N  87.36W
07/01/2015                   DICKSON            TN   FACEBOOK

            DELAYED REPORT. TREES BLOWN DOWN ON HIGHWAY 48N BETWEEN
            DICKSON AND CHARLOTTE.

&&

EVENT NUMBER OHX1500611
EVENT NUMBER OHX1500612

SHAMBURGER
Local storm report, Jul 2, 2:08 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
208 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 AM     TSTM WND DMG     WAVERLY                 36.09N  87.79W
07/01/2015                   HUMPHREYS          TN   EMERGENCY MNGR

            SEVERAL TREES DOWN AND POWER OUTAGES IN WAVERLY...
            INCLUDING A TREE ON A HOUSE ON DUFFLE STREET.

1120 AM     TSTM WND DMG     MCEWEN                  36.11N  87.64W
07/01/2015                   HUMPHREYS          TN   EMERGENCY MNGR

            SEVERAL TREES DOWN AND POWER OUTAGES IN MCEWEN

1130 AM     TSTM WND DMG     8 WSW DICKSON           36.05N  87.51W
07/01/2015                   DICKSON            TN   FACEBOOK

            DELAYED REPORT. BARN ROOF BLOWN OFF ON MANLEY LOOP.

1140 AM     TSTM WND DMG     2 W DICKSON             36.08N  87.41W
07/01/2015                   DICKSON            TN   EMERGENCY MNGR

            TREES DOWN ALONG ENO ROAD AND HWY 48 SOUTH

1142 AM     TSTM WND DMG     3 S DICKSON             36.03N  87.38W
07/01/2015                   DICKSON            TN   EMERGENCY MNGR

            TREES DOWN NEAR MILE 171 ON I-40 SOUTH OF DICKSON

1143 AM     TSTM WND DMG     4 NNE DICKSON           36.13N  87.36W
07/01/2015                   DICKSON            TN   FACEBOOK

            DELAYED REPORT. TREES BLOWN DOWN ON HIGHWAY 48N BETWEEN
            DICKSON AND CHARLOTTE.

1212 PM     TSTM WND DMG     4 S JOELTON             36.25N  86.87W
07/01/2015                   DAVIDSON           TN   911 CALL CENTER

            LARGE TREE DOWN ON CLARKSVILLE PIKE

1228 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
07/01/2015                   MAURY              TN   FACEBOOK

            TREES DOWN BLOCKING THE ROAD NEAR THE INTERSECTION OF
            BEECHCROFT RD AND DR ROBERTSON RD.

0130 PM     TSTM WND DMG     1 N SHELBYVILLE         35.50N  86.45W
07/01/2015                   BEDFORD            TN   TRAINED SPOTTER

            TWO TREES DOWN. ONE TREE WAS ON COLLIER AVE AND THE
            OTHER TREE WAS 1 MILE SOUTH OF THE SHELBYVILLE MUNICIPAL
            AIRPORT.

0140 PM     TSTM WND GST     3 N SHELBYVILLE         35.53N  86.45W
07/01/2015  M52 MPH          BEDFORD            TN   AWOS

            AT KSYI SHELBYVILLE AIRPORT

0145 PM     TSTM WND DMG     TULLAHOMA               35.37N  86.22W
07/01/2015                   COFFEE             TN   PUBLIC

            LARGE BRANCH SNAPPED AND ESTIMATED WIND GUST OF 50 MPH

0145 PM     LIGHTNING        8 S LAWRENCEBURG        35.13N  87.34W
07/01/2015                   LAWRENCE           TN   911 CALL CENTER

            HOUSE FIRE DUE TO LIGHTNING IN LEOMA.

&&

EVENT NUMBER OHX1500601 OHX1500602 OHX1500611 OHX1500604 OHX1500603
OHX1500612 OHX1500607 OHX1500610 OHX1500608 OHX1500605 OHX1500606
OHX1500609

SHAMBURGER
Special weather statement, Jul 2, 2:19 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
219 AM CDT THU JUL 2 2015

TNZ008-009-028-029-020800-
TROUSDALE TN-SUMNER TN-MACON TN-WILSON TN-
219 AM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MACON...EASTERN SUMNER...
TROUSDALE AND NORTHEASTERN WILSON COUNTIES UNTIL 300 AM CDT...

AT 218 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF PORTLAND TO
NEAR LEBANON...AND MOVING EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HARTSVILLE...PORTLAND...WESTMORELAND...DICKERSON
CHAPEL RECREATION AREA...BLEDSOE CREEK STATE PARK...TUCKERS
CROSSROADS...BETHPAGE AND OAK GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3664 8610 3637 8606 3634 8610 3630 8612
      3629 8614 3626 8612 3620 8609 3619 8610
      3612 8607 3610 8639 3659 8647 3665 8635
TIME...MOT...LOC 0718Z 249DEG 19KT 3655 8640 3615 8634

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 10:14 PM CDTSpecial Weather StatementOHXMaury31 min
Jul 1, 11:11 PM CDTAreal Flood AdvisoryOHXMaury, Williamson2 hr
Jul 2, 12:11 AM CDTSpecial Weather StatementOHXDavidson34 min
Jul 2, 12:36 AM CDTSpecial Weather StatementOHXDavidson24 min
Jul 2, 12:45 AM CDTSevere Thunderstorm WarningOHXDavidson30 min
Jul 2, 12:56 AM CDTSpecial Weather StatementOHXRobertson, Sumner34 min
Jul 2, 1:16 AM CDTSpecial Weather StatementOHXWilson29 min
Jul 2, 4:07 AM CDTSpecial Weather StatementOHXMontgomery, Stewart38 min
Jul 2, 4:14 AM CDTSpecial Weather StatementOHXDavidson31 min
Jul 2, 4:57 AM CDTSpecial Weather StatementOHXSumner33 min
Jul 2, 4:59 AM CDTSpecial Weather StatementOHXRobertson, Sumner31 min
Jul 2, 5:51 AM CDTSpecial Weather StatementOHXSmith24 min
Jul 2, 6:22 AM CDTSpecial Weather StatementOHXSmith38 min
Jul 2, 6:40 AM CDTAreal Flood AdvisoryOHXDeKalb, Putnam, White2 hr
Jul 2, 3:27 PM CDTSpecial Weather StatementOHXBedford48 min
Jul 2, 4:14 PM CDTSpecial Weather StatementOHXHouston31 min
Jul 2, 4:18 PM CDTSpecial Weather StatementOHXCoffee27 min
Jul 2, 5:22 PM CDTSpecial Weather StatementOHXWilson23 min
Jul 2, 6:31 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett3 hr
Jul 2, 6:57 PM CDTSpecial Weather StatementOHXClay33 min

Nearby

Special Weather Statements in Tennessee, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.